Hail, Carroll
- When
- February 20, 12:45 PM EST to 12:48 PM EST
- Where
- Carroll County, Carrollton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.667, -85.167
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 20, 9:45 AM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 945 AM EST WED FEB 20 2002 FCST UPDATE THIS MORNING CONCERNS POTENTIAL FOR SVR WX. 14Z SFC ANALYSIS DEPICTED A COLD FRONT ACRS CNTRL IL SOUTHWARD ALONG THE MS RIVER VLY. MODELS TAKE THIS FRONT AND ASSOCIATED UPR LVL S/W TO NEAR THE OHIO/INDIANA BORDER BY EARLY AFTN (18Z-20Z PERIOD). WITH DYNAMICAL S/WV...SFC FRONT...MID LVL DRYING...DEWPOINTS IN THE LOWER 50S AND AIR TEMPS PUSHING 60 DEGREES...FCST MODEL SOUNDINGS YIELD SBCAPES 500-1000 J/KG. THIS UNSTABLE AIR ALONG WITH MID LVL WINDS NEAR 80 KT POSES THE POTENTIAL FOR THUNDERSTORMS WHICH MAY CONTAIN DAMAGING WINDS. RADAR AND SATELLITE MOSAICS ALREADY SHOW CONVECTION DEVELOPING ACRS EXTREME ERN ILLINOIS ATTM. WILL UPDATE FCST TO INCLUDE POSSIBLE STRONG WINDS ALL ZONES AND TO CLEAN UP WORDING. OTHERWISE FCST LOOKS GOOD. .ILN...NONE. HICKMAN
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1146 AM EST WED FEB 20 2002 ...THUNDERSTORMS WITH GUSTY WINDS LIKELY THIS AFTERNOON... A LOW PRESSURE SYSTEM WILL MOVE ACROSS MICHIGAN TODAY. AN ASSOCIATED COLD FRONT WILL PUSH ACROSS THE OHIO VALLEY LATER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL AFFECT THE REGION DURING THE AFTERNOON HOURS. WINDS ABOVE THE SURFACE WILL BE QUITE STRONG...SO ANY SHOWERS AND STORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING VERY GUSTY WINDS. THE POTENTIAL EXISTS FOR A FEW OF THE THUNDERSTORMS TO BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. SMALL HAIL CAN ALSO BE EXPECTED WITH SOME OF THE STRONGER STORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OVER PARTS OF THE REGION...SO STAY TUNED TO NOAA WEATHER RADIO OR THE COMMERCIAL MEDIA FOR THE LATEST INFORMATION.
The national radar mosaic for the moment the first event began.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
A barn sustained severe roof damage in the northern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, February 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281579, 5281580, 5281581, 5281582, 5281583, 5281584, 5281585.